MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB240
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: abdominoplasty.Event description: dividing the excess skin and fat.The instrument performed well initially.After about one hour the knife got stuck at the outer part of the jaws.They tried to activate and burn potential tissue stuck behind the knife and also forcing the blade lever to come back out but nothing worked.They spent about 15 minutes trying to get it to work.Finally they decided to open a new eb240 and proceed.It performed well and they could finish the surgery.Type of intervention: replaced the device after several attempts to get rid of the tissue stuck behind the knife.Patient status: no clinical impact to the patient.
 
Additional Manufacturer Narrative
The event unit has returned to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit, which confirmed the complainant¿s experience of the jaws remaining closed.Engineering observed that the blade was in the forward position and blood and eschar were present in the blade channel.Based on the condition of the event unit, it is likely that the reported event was caused by eschar buildup in the blade and blade channel, resulting in the blade being stuck in the forward position, which prevented the jaws from opening.The instructions for use (ifu) states, ¿buildup of eschar can negatively affect the device¿s sealing and cutting performance¿.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation were identified.
 
Event or Problem Description
Procedure performed: abdominoplasty.Event description: dividing the excess skin and fat.The instrument performed well initially.After about one hour the knife got stuck at the outer part of the jaws.They tried to activate and burn potential tissue stuck behind the knife and also forcing the blade lever to come back out but nothing worked.They spent about 15 minutes trying to get it to work.Finally, they decided to open a new eb240 and proceed.It performed well and they could finish the surgery.Type of intervention: replaced the device after several attempts to get rid of the tissue stuck behind the knife.Patient status: no clinical impact to the patient.

Brand Name
EB240, VOYANT OPEN FUSION, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key19731424
Report Number2027111-2024-00747
Device Sequence Number8328073
Product Code GEI
UDI-Device Identifier00607915138455
UDI-Public(01)00607915138455(17)250116(30)01(10)1473923
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K201212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2025
Device Model NumberEB240
Device Catalogue Number101474398
Device Lot Number1473923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown